Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 8, NWS Des Moines, IA

April 13, 202251 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 13, 2022, 3:04 PM CDT for 51 counties in Iowa. It took effect at Apr 14, 2022, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 3:04 PM CDT (20:04 UTC)
In effect from
Apr 14, 2022, 7:00 AM CDT
Expired
Apr 14, 2022, 7:00 PM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -269 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1995 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-269 m²/s²
0-3 km storm-relative helicity
-234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS73 KDMX 132004
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
304 PM CDT Wed Apr 13 2022

IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-140415-
/O.NEW.KDMX.WI.Y.0008.220414T1200Z-220415T0000Z/
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-
Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-
Audubon-Guthrie-Dallas-Cass-Adair-Madison-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, Fontanelle, 
Winterset, and Earlham
304 PM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and western Iowa

* WHEN...From 7 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086-
095>097-140415-
/O.NEW.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk-
Story-Marshall-Tama-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska-
Lucas-Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Northwood, Manly, Mason City, Clear Lake,
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, 
Gladbrook, Des Moines, Newton, Grinnell, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, 
Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield
304 PM CDT Wed Apr 13 2022

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT THURSDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of central and eastern Iowa.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
5 follow-up statements
710 
WWUS73 KDMX 140131
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
831 PM CDT Wed Apr 13 2022

IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-140945-
/O.CON.KDMX.WI.Y.0008.220414T1200Z-220415T0000Z/
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-
Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-
Audubon-Guthrie-Dallas-Cass-Adair-Madison-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, Fontanelle, 
Winterset, and Earlham
831 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
THURSDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central and western Iowa.

* WHEN...From 7 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...While cooler temperatures are expected
  Thursday, windy conditions and low humidity values will allow 
  for elevated fire weather conditions, especially west of 
  Interstate 35 and over far southern Iowa. Burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086-
095>097-140945-
/O.CON.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk-
Story-Marshall-Tama-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska-
Lucas-Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Northwood, Manly, Mason City, Clear Lake,
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, 
Gladbrook, Des Moines, Newton, Grinnell, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, 
Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield
831 PM CDT Wed Apr 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT
THURSDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Much of central and eastern Iowa.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...While cooler temperatures are expected
  Thursday, windy conditions and low humidity values will allow 
  for elevated fire weather conditions, especially west of 
  Interstate 35 and over far southern Iowa. Burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
759 
WWUS73 KDMX 140802
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
302 AM CDT Thu Apr 14 2022

IAZ081>083-092>094-141700-
/O.EXA.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/
Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Corning, Creston, Osceola, Bedford, 
Lenox, New Market, Mount Ayr, Lamoni, and Leon
302 AM CDT Thu Apr 14 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.  A few gusts may approach 60 mph. 

* WHERE...Portions of southwest and south central Iowa.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds combined with lowering
  humidity values will also produce extreme fire danger by this
  afternoon. Please refrain from any outdoor burning today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-141700-
/O.CON.KDMX.WI.Y.0008.220414T1200Z-220415T0000Z/
Emmet-Kossuth-Winnebago-Palo Alto-Hancock-Pocahontas-Humboldt-
Wright-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-
Audubon-Guthrie-Dallas-Cass-Adair-Madison-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Emmetsburg, Garner, Britt, Kanawha, Pocahontas, 
Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, 
Clarion, Belmond, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Atlantic, Greenfield, Stuart, Adair, Fontanelle, 
Winterset, and Earlham
302 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.
  A few gusts may approach 60 mph. 

* WHERE...Portions of central and western Iowa.

* WHEN...From 7 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity
  values will produce very high to extreme fire danger by this
  afternoon. Please refrain from burning today. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ007-017-026>028-037>039-048>050-060>062-073>075-084>086-
095>097-141700-
/O.CON.KDMX.WI.Y.0008.220414T1400Z-220415T0000Z/
Worth-Cerro Gordo-Franklin-Butler-Bremer-Hardin-Grundy-Black Hawk-
Story-Marshall-Tama-Polk-Jasper-Poweshiek-Warren-Marion-Mahaska-
Lucas-Monroe-Wapello-Wayne-Appanoose-Davis-
Including the cities of Northwood, Manly, Mason City, Clear Lake,
Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington,
Allison, Dumont, Waverly, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, 
Gladbrook, Des Moines, Newton, Grinnell, Indianola, Norwalk, 
Carlisle, Pella, Knoxville, Oskaloosa, Chariton, Albia, Ottumwa, 
Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield
302 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.
  A few gusts may approach 60 mph. 

* WHERE...Portions of central and east Iowa.

* WHEN...From 9 AM to 7 PM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity
  values will produce very high to extreme fire danger by this
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
467 
WWUS73 KDMX 141534
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
Issued by National Weather Service Quad Cities IA IL
1034 AM CDT Thu Apr 14 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-142345-
/O.UPG.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/
/O.NEW.KDMX.HW.W.0001.220414T1534Z-220415T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, and Grinnell
1034 AM CDT Thu Apr 14 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of northern and central Iowa.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...The strong winds and lowering humidity 
  values will produce very high to extreme fire danger by this 
  afternoon. Please refrain from burning today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IAZ070>075-081>086-092>097-142345-
/O.CON.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton,
Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, 
Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
1034 AM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of central and southern Iowa. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity
  values will produce very high to extreme fire danger by this
  afternoon. Please refrain from burning today. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
213 
WWUS73 KDMX 142002
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
Issued by National Weather Service Quad Cities IA IL
302 PM CDT Thu Apr 14 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-150000-
/O.CON.KDMX.HW.W.0001.000000T0000Z-220415T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, and Grinnell
302 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Portions of northern and central Iowa.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds and lowering humidity
  values will produce very high to extreme fire danger. Please
  refrain from outdoor burning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IAZ070>075-081>086-092>097-150000-
/O.CON.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton,
Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, 
Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
302 PM CDT Thu Apr 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of central and southern Iowa.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strong winds and lowering humidity
  values will produce very high to extreme fire danger. Please
  refrain from outdoor burning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
035 
WWUS73 KDMX 142354
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
654 PM CDT Thu Apr 14 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-150100-
/O.EXP.KDMX.HW.W.0001.000000T0000Z-220415T0000Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Denison, Carroll, Jefferson, Boone, Ames, 
Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, 
Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, 
Adel, Des Moines, Newton, and Grinnell
654 PM CDT Thu Apr 14 2022

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strongest winds and wind gusts have ended with the remaining
gusty winds decreasing through this evening.

$$

IAZ070>075-081>086-092>097-150100-
/O.EXP.KDMX.WI.Y.0008.000000T0000Z-220415T0000Z/
Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-
Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Indianola, Norwalk, Carlisle, 
Pella, Knoxville, Oskaloosa, Corning, Creston, Osceola, Chariton,
Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, 
Leon, Corydon, Seymour, Allerton, Humeston, Centerville, 
and Bloomfield
654 PM CDT Thu Apr 14 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

The strongest winds and wind gusts have ended with the remaining 
gusty winds decreasing through this evening.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:30 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 13, 12:30 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1230 PM CDT Wed Apr 13 2022

.UPDATE...
Issued at 1039 AM CDT Wed Apr 13 2022

Updated today period to include rain and snow showers developing
with the moisture being lifted northeast into western and central
Iowa. Temperatures through the column this afternoon will warm
enough to change any remaining precipitation back over to rain
showers. Any elevated instability remains rather weak and would
likely only enhance showers this afternoon.  Thunder chances
continue to be limited and have cut back all but the far southeast
today. /rev

&&

...Updated for the 18z Aviation Discussion...

.DISCUSSION.../Today through Tuesday/
Issued at 253 AM CDT Wed Apr 13 2022

Key Messages:

- Cooler and breezy through the end of the week and weekend,
windiest conditions on Thursday
-Rain and snow return to the forecast Sunday

Discussion:

The robust line of convection Tuesday evening became cold pool
dominate and weakened across central to eastern Iowa overnight.
Lingering showers and thunderstorms associated with the cold front
continue across the area early this morning with the surface low
centered over north central Iowa into south central Minnesota. This
will gradually lift northeast today, however at the same time a
reinforcing lobe of low pressure will lift out of Missouri and into
central Iowa. This will allow light rain to linger across central to
eastern Iowa through much of the day before tapering off later this
afternoon. Strong cold air advection already in play across South
dakota and Nebraska early this morning will expand across Iowa
today, cutting high temperatures significantly compared to what
we saw on Tuesday. Highs today will only reach the low to mid 40s
for most. On top of that, west-northwest winds will remain breezy
today, gusting to around 30 mph at times. All in all a rather
blustery, unpleasant day.

While Thursday will remain dry, temperatures will be similar in
the 40s to low 50s south. Winds will become gusty as dry air
behind the system filters into the area, allowing for deep
mixing. There are model differences in just how deep that mixing
will be, with significant ramifications on forecast winds
Thursday. GFS soundings are quite aggressive, depicting mixing
above 700 mb. The NAM and Euro are windy, but not quite to the
extent of the GFS. Gusts 40-50 mph appear likely, however, and a
wind advisory will likely be needed on Thursday.

Winds diminish to finish out the week, but the northwest flow regime
remains firmly in place which will keep temperatures in the 40s to
low 50s. On Sunday a quick moving shortwave will bring chances for
rain, and likely snow mixed in at times, Sunday into Monday.
Model solutions begin to diverge into the middle of next week,
however the cool temperatures and active weather pattern look to
continue.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1227 PM CDT Wed Apr 13 2022

Area of rain snow has increased along a secondary cold front with
mainly VFR cigs moving over the area now. The precipitation will
last through 00z east with some transition back to -ra in the
east and then area of clearing will move into the region. Winds
remain brisk with gusts 25 to 35kt at times. Winds will ramp up
again aft 12z Thu with potential higher gusts later in the period
or next period. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
DISCUSSION...Hagenhoff
AVIATION...REV
Hazardous weather outlook, Apr 13, 3:33 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
333 AM CDT Wed Apr 13 2022

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-140845-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
333 AM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Breezy conditions are expected today with gusts near 30 mph at
times. The wind will increase by late tonight with gusts near 40
mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong and gusty winds are expected on Thursday. Gusts may exceed
45 mph at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningDMXWebster41 min
Apr 12, 7:20 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHancock, Kossuth, Winnebago25 min
Apr 12, 7:32 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXCerro Gordo, Hancock, Winnebago, Worth58 min
Apr 12, 7:38 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Hancock, Wright37 min
Apr 12, 7:41 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHancock, Kossuth, Winnebago, Worth20 min
Apr 12, 7:43 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago32 min
Apr 12, 7:45 PM CDTSevere Thunderstorm WarningDMXHumboldt, Wright45 min
Apr 12, 8:04 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto26 min
Apr 12, 8:06 PM CDTTornado WarningDMXCerro Gordo, Hancock, Worth54 min
Apr 12, 8:10 PM CDTSevere Thunderstorm WarningDMXCrawford, Sac50 min
Apr 12, 8:17 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Kossuth28 min
Apr 12, 8:25 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth35 min
Apr 12, 8:27 PM CDTTornado WarningDMXCrawford33 min
Apr 12, 8:29 PM CDTSevere Thunderstorm WarningDMXEmmet28 min
Apr 12, 8:31 PM CDTTornado WarningDMXCerro Gordo, Hancock, Wright29 min
Apr 12, 8:47 PM CDTTornado WarningDMXSac28 min
Apr 12, 8:51 PM CDTTornado WarningDMXCerro Gordo, Worth24 min
Apr 12, 8:53 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago52 min
Apr 12, 8:55 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth35 min
Apr 12, 8:59 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Humboldt, Pocahontas and 2 more61 min
Apr 12, 9:06 PM CDTTornado WarningDMXCarroll, Crawford24 min
Apr 12, 9:20 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Greene, Guthrie25 min
Apr 12, 9:22 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth53 min
Apr 12, 9:25 PM CDTTornado WarningDMXCalhoun, Carroll, Greene17 min
Apr 12, 9:40 PM CDTSevere Thunderstorm WarningDMXCalhoun, Hamilton, Humboldt, Webster, Wright35 min
Apr 12, 9:41 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago49 min
Apr 12, 9:46 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Webster29 min
Apr 12, 10:13 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Webster, Wright47 min
Apr 12, 10:20 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth25 min
Apr 12, 10:28 PM CDTSpecial Weather StatementDMXAdair, Dallas, Madison, Polk62 min
Apr 12, 10:29 PM CDTSpecial Weather StatementDMXBoone, Hamilton, Hardin, Story61 min
Apr 12, 10:31 PM CDTSpecial Weather StatementDMXAdams, Ringgold, Taylor, Union59 min
Apr 12, 10:55 PM CDTSpecial Weather StatementDMXBlack Hawk, Bremer, Butler, Grundy, Hardin65 min
Apr 12, 11:15 PM CDTSpecial Weather StatementDMXMarshall, Tama60 min
Apr 12, 11:19 PM CDTSpecial Weather StatementDMXDallas, Madison, Polk, Warren56 min
Apr 12, 11:21 PM CDTSpecial Weather StatementDMXClarke, Decatur, Lucas, Ringgold, Union54 min
Apr 12, 11:44 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Jasper, Mahaska, Marion, Monroe and 3 more61 min
Apr 13, 12:03 AM CDTSpecial Weather StatementDMXBlack Hawk, Bremer27 min
Apr 13, 12:11 AM CDTSpecial Weather StatementDMXClarke, Decatur, Jasper, Lucas, Mahaska, Marion and 5 more64 min
Apr 13, 6:42 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth14 hr

Nearby

Wind Advisories in Iowa, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.